Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Columbia, SC

June 20, 2000Lexington County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 20, 2000, 6:56 PM EDT for Lexington County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 6:56 PM EDT (22:56 UTC)
Expired
Jun 20, 2000, 7:45 PM EDT
In force
49 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lexington County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WUUS52 KCAE 202258
SVRCAE
SCC063-202345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
656 PM EDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 745 PM EDT.

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER THE GILBERT AND BATESBURG AREA. THE     
  STORM WAS NEARLY STATIONARY.

*THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY    
  FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3400 8128 3400 8150 3377 8154 3377 8124

MWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:28 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 20, 2:28 PM EDT, 4 hours 28 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-210612-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
228 PM EDT TUE JUN 20 2000

VIS STLT LOOP SHOWS CU DEVELOPING NEAR CDFNT NORTH PART OF SOUTH
CAROLINA AS FRONT MOVES TO THE SOUTH. FRONT EXPECTED TO STALL OUT OR
WASH OUT NEAR CAE. CAE MESOETA FORECAST RAOB SOUNDING SHOWS GOOD LOW
LEVEL CONVERGENCE 18Z-24Z. MESOETA LIS -7 SAME TIME PERIOD WITH
CAPES NEAR 4000. SOUNDING STILL PRETTY UNSTABLE AT 03Z WITH LIS -5
AND CAPE 2500. BEST TSTM DEVELOPMENT IS IN CSRA NEAR AGS THIS
AFTERNOON. EARLIER VIS IMAGERY SHOWED AN OLD BOUNDARY IN THAT AREA.
SO LIKE 40% FOR LOCALES AROUND CAE-AGS..WILL GO LOWER (20%) FOR
NORTHERN COUNTIES INCLUDING LANCASTER AND CHESTERFIELD. UPPER RIDGE
TRIES TO BUILD IN FOR WEDNESDAY. BUT WILL STILL KEEP A MENTION..30%
CAE-AGS AND 20% NORTH PART SINCE GROUND SHOULD BE DAMP IN MANY
LOCATIONS. WITH AFTERNOON HEATING GIVING LIS -4/-5...CAPES 2000-2500
AND LFCS AT 3000 FEET OR BELOW...SCATTERED CONVECTION IS POSSIBLE IN
THE AFTERNOON AND EVENING HOURS WEDNESDAY. WILL CONTINUE MENTION
THURSDAY AS WELL WITH SHORT WAVE APPROACHING AND MOISTURE STILL
AVAILABLE. WILL CONTINUE MENTION OF SCATTERED CONVECTION INTO
EXTENDED FORECAST WITH SHORT WAVE IN AREA AND SLOW MOVING COLD FRONT
EXPECTED. WILL BE CLOSE TO GUIDANCE TEMPERATURES.

FCSTID = 7
CAE   73  93  73  93 /  40  30  20  40
AGS   71  95  72  94 /  40  30  20  40
SSC   73  93  73  93 /  40  30  20  40
OGB   73  94  73  94 /  40  30  20  40

.CAE...
GA...NONE.
SC...NONE.

TTH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:16 PM EDTSevere Thunderstorm WarningCAELexington44 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.